Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1993
Severe Thunderstorm Warning 252, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 7, 1993, 5:43 PM CDT for Kay County, Oklahoma. It was in force for 47 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 7, 1993, 5:43 PM CDT (22:43 UTC)
- Expired
- Jun 7, 1993, 6:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kay County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 884 J/kg
- Mixed-layer CIN
- -494 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS1 KOKC 072243
SVROUN
OKC071-072330-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
543 PM CDT MON JUN 07 1993
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 630 PM CDT FOR
PEOPLE IN THE FOLLOWING COUNTIES
IN NORTHEASTERN OKLAHOMA
KAY
INCLUDING THE FOLLOWING LOCATIONS
BLACKWELL...BRAMAN...HARDY...KILDARE...NEWKIRK...PONCA CITY
...SUMPTER...TONKAWA AND WASHUNGA
AT 543 PM CDT RADAR INDICATED A LARGE SEVERE THUNDERSTORM 4 MILES
SOUTH OF BLACKWELL. QUARTER SIZE HAIL WAS REPORTED WITH THIS STORM IN
TONKAWA.
THE STORM WAS MOVING NORTHEAST AT 45 MPH.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.
REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
LAT...LON 3681 9676 3662 9706 3665 9739 3700 9739
3700 9674What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:55 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 7, 3:55 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 345 PM CDT MON JUN 7 1993 DRYLN HAS MOVD BY EXTRM NW OK BUT STILL JUST W OF EXTRM SW OK/TX ZNS AND APRS TO BE SLOWG EWD MVMNT. LTST SFC PRES TNDCIES SUPRT DCG EWD MOVMNT AND PRBLY WL PRBLY BCM STNRY OVR WRN PTN OF AREA TNGT. WL CONT HI POPS TSTMS/CHC SVR ALG/E DRYLN TNGT. MDLS REDVLP DRYLN/SFC TROF BACK FRTHR WWD TUE AS UPR KICKER TROF DROPS INTO SW U.S. AND MAY KEEP BNDRY ALG WRN BDR OR JUST INTO EXTRM WRN SECS THRU PD. AS S/WS MOV NEWD OUT OF KICKER TROF AND LO LVL SLY FLO OF MSTR CONTS..APRS AREA MAY HV EXTNDD PD OF AFTN/EVE CNVCTN TRIGD ALG DRYLN WTH HIER POPS CNTRL SECS/SE OK WTH CONTD POTNL SVR. MOS TMPS LK RNSBL THU PDX AND HV BEEN FLWD FAIRLY CLOSELY. OKC 65/84/62/82 7444 GAG 60/84/56/82 1222 HBR 65/86/62/83 5333 HUG 73/88/69/85 55555 PNC 65/82/60/82 8444 SPS 69/90/65/89 6444 06 .OK...NONE. .TX...NONE.
In the hours before
Local storm report, Jun 7, 4:12 PM CDT, 1 hour 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
412 PM CDT MON JUN 7 1993
TIME COUNTY EVENT
326 PM JACKSON NICKEL TO QUARTER SIZE HAIL WAS
REPORTED 6 MILES EAST OF ALTUS.
400 PM KIOWA HALF-DOLLAR SIZE HAIL WAS REPORTED
1 MILE NORTH OF MOUNTAIN PARK.
403 PM KIOWA GOLFBALL SIZE HAIL WAS REPORTED ON
THE WEST SIDE MOUNTAIN PARK.
410 PM KIOWA GOLFBALL TO SOFTBALL HAIL WAS
REPORTED 5 MILES NORTH OF SYNDER.Local storm report, Jun 7, 4:12 PM CDT, 1 hour 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
412 PM CDT MON JUN 7 1993
TIME COUNTY EVENT
326 PM JACKSON NICKEL TO QUARTER SIZE HAIL WAS
REPORTED 6 MILES EAST OF ALTUS.
400 PM KIOWA HALF-DOLLAR SIZE HAIL WAS REPORTED
1 MILE NORTH OF MOUNTAIN PARK.
403 PM KIOWA GOLFBALL SIZE HAIL WAS REPORTED ON
THE WEST SIDE MOUNTAIN PARK.
410 PM KIOWA GOLFBALL TO SOFTBALL HAIL WAS
REPORTED 5 MILES NORTH OF SYNDER.Local storm report, Jun 7, 5:03 PM CDT, 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
504 PM CDT MON JUN 7 1993
TIME COUNTY EVENT
445 PM TILLMAN QUARTER-SIZE HAIL IN FREDERICK
60 MPH WINDS SOUTH OF FREDERICK
415 PM CADDO QUARTER HAIL IN BINGER
500 PM CADDO NICKEBL-SIZE HAIL IN ANADARKOLocal storm report, Jun 7, 5:04 PM CDT, 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
504 PM CDT MON JUN 7 1993
TIME COUNTY EVENT
445 PM TILLMAN QUARTER-SIZE HAIL IN FREDERICK
60 MPH WINDS SOUTH OF FREDERICK
415 PM CADDO QUARTER HAIL IN BINGER
500 PM CADDO NICKEL-SIZE HAIL IN ANADARKOLocal storm report, Jun 7, 5:29 PM CDT, 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
530 PM CDT MON JUN 7 1993
TIME COUNTY EVENT
509 PM CANADIAN DIME SIZE HAIL EAST OF EL RENO
510 PM CADDO FUNNEL CLOUD REPORTED BY LAKE
PATROL NORTH OF LAKE ELLSWORTH.
520 PM GRADY NICKEL SIZE HAIL IN VERDEN.
4Local storm report, Jun 7, 5:30 PM CDT, 13 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
530 PM CDT MON JUN 7 1993
TIME COUNTY EVENT
509 PM CANADIAN DIME SIZE HAIL EAST OF EL RENO
510 PM CADDO FUNNEL CLOUD REPORTED BY LAKE
PATROL NORTH OF LAKE ELLSWORTH.
520 PM GRADY NICKEL SIZE HAIL IN VERDEN.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:58 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 32 min |
| Jun 7, 2:58 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 32 min |
| Jun 7, 3:25 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 50 min |
| Jun 7, 3:54 PM CDT | Tornado Warning | OUN | Kiowa | 36 min |
| Jun 7, 3:57 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 48 min |
| Jun 7, 4:11 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 49 min |
| Jun 7, 4:25 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 50 min |
| Jun 7, 4:44 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 46 min |
| Jun 7, 4:49 PM CDT | Tornado Warning | OUN | Caddo | 26 min |
| Jun 7, 4:54 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay | 51 min |
| Jun 7, 5:12 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 48 min |
| Jun 7, 5:14 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 46 min |
| Jun 7, 5:26 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Tillman | 34 min |
| Jun 7, 5:47 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 43 min |
| Jun 7, 5:55 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Tillman | 35 min |
| Jun 7, 6:28 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Grady, Stephens | 47 min |
| Jun 7, 6:35 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 25 min |
| Jun 7, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1993Every severe thunderstorm warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.